MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A-FASE-D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 11/07/2022
Type of Reportable Event Death
Event or Problem Description
Following an ablation procedure, an echocardiogram revealed a pericardial effusion and the patient later expired.Ablation occurred on (b)(6) 2022 with no complications noted.On (b)(6) 2022, an effusion was noted which remained stable through periodic assessments with no action required.On (b)(6) 2022 the patient experienced a cardiac arrest with electro-mechanical dissociation.Resuscitation maneuvers were attempted for 50 minutes unsuccessfully, and the patient expired.There were no performance issues with any abbott devices.Per the physician, the patient expired due to non-cardiovascular reasons.Not due to the procedure, effusion or any other cardiovascular reasons.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion remains unknown.Per the ifu, vascular perforation is an inherent risk of any electrode placement.Per the physician, the patient expired due to non-cardiovascular reasons.Not due to the procedure, effusion or any other cardiovascular reasons.
 
Event or Problem Description
Following an ablation procedure, an echocardiogram revealed a pericardial effusion and the patient later expired.Ablation occurred on (b)(6) 2022 with no complications noted.On (b)(6) 2022, an effusion with no perforation was noted which remained stable through periodic assessments with no action required.On (b)(6)2022 the patient experienced a cardiac arrest with electro-mechanical dissociation.Resuscitation maneuvers were attempted for 50 minutes unsuccessfully, and the patient expired.There were no performance issues with any abbott devices.Per the physician, the patient expired due to non-cardiovascular reasons.Not due to the procedure, effusion or any other cardiovascular reasons.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key15804117
Report Number3008452825-2022-00683
Device Sequence Number5401471
Product Code OAD
UDI-Device Identifier05415067020031
UDI-Public05415067020031
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberA-FASE-D
Device Catalogue NumberA-FASE-D
Device Lot Number8495865
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient Age65 YR
Patient SexMale
Patient Weight82 KG